Nebraska, 2001

Hail in Nebraska, June 30, 2001

June 30, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:10 PM MST, 8 hours 33 minutes earlier.

Area forecast discussion, Jun 30, 12:10 PM MST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MDT SAT JUN 30 2001

INITIAL UPPER FEATURE HAS MOVED OFF TO OUR EAST WITH LITTLE IN WAY
OF EVEN CU DEVELOPMENT IN WEAK SUBSIDENCE BEHIND FEATURE.  ONLY
DVLPMNT SO FAR HAS BEEN IN CONVERGENCE ZONE NEAR SURFACE BOUNDARY NOW
DROPPING S INTO FAR N CO.  500 TEMP PROGS SUGGEST A LITTLE WARMER
AIR MOVING INTO REGION...SO AIRMASS IS FAIRLY STRONGLY CAPPED.
STILL EXPECT MAIN FOCUS LATER TODAY INTO THIS EVENING TO BE IN
WESTERN HALF OF LARAMIE COUNTY AS UPSLOPE FLOW HELPS TO BREAK CAP
AND A FEW STORMS POP UP.  GOOD SHEAR IN PLACE...ALTHO PROG SOUNDINGS
SUGGEST LEFT MOVING CELLS.  LATER TONIGHT...ALL MODELS SHOW A
FEATURE MOVING INTO W WY THIS EVENING...AND INTO OUR REGION LATER
TONIGHT.  WILL KEEP SOME MENTION OF POPS ALL NIGHT N PART OF AREA AS
THIS FEATURE APPROACHES.  MOIST SE LOW LEVEL FLOW LOOKS LIKE IT WILL
BE ABLE TO DEVELOP A LARGE AREA OF LOW CLOUDS LATE TONIGHT EAST OF
LAR RANGE.  UPPER FEATURE PROGGED TO MOVE THROUGH AREA SUN MORNING...
A LITTLE OUT OF SYNC WITH DIURNAL HEATING CYCLE.  WILL STILL KEEP A
LOW POP FOR SUN HOWEVER.  MODELS ALSO SHOWING PERHAPS ANOTHER
FEATURE MOVING INTO THE REGION ON SUN EVENING/NIGHT FOR BEST CHANCE
OF TSTMS MAINLY SRN AREAS.  ON SUN...MODELS BEGIN TO DIVERGE ON
SURFACE SOLUTIONS...WITH THE ETA SHOWING A DECENT SSE FLOW
DEVELOPING OVER AREA...LIFTING WARM FRONT TO OUR N.  NGM SIMILAR TO
THIS...WITH AVN THE ODD ONE OUT...LEAVING FRONTAL BNDRY DRAPED
ACROSS THE PNHNDL WITH MORE CLOUDS AND PCPN ALONG WITH LOWER TEMPS.
WILL LEAN TOWARD ETA SOLUTION FOR NOW...AND GO WITH WARMER FWC TEMPS.

EXTENDED DISCUSSION...EXTENDED MODELS SLIGHTLY DIFFERENT THAN YDA.
UPR LVL RDG STILL PROGGED TO RETROGRADE...HOWEVER IT DOES NOT APPEAR
TO BE CENTERED AS FAR WEST AS PREVIOUS RUN.  OUR CWA GETS INTO NW
FLOW ALF BY MID WEEK.  SFC CD FNT PROGGED TO MOVE THRU CWA FASTER
THIS RUN...BRINGING SLIGHTLY COOLER TEMPS FOR THE SECOND HALF OF
NEXT WEEK.  CANNOT RULE OUT CHC OF AFTERNOON THUNDERSTORMS EACH DAY.

.CYS...
WY...NONE.
NE...NONE.

JAD/JLS

In the hours before

Local storm report, Jun 30, 3:02 PM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
402 PM MDT SAT JUN 30 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    3 S BURNS                 WY   1.75 INCH HAIL
06/30/01   LARAMIE                        SEVERAL REPORTS OF
                                          FUNNEL CLOUDS

0320 PM    3 NE CARPENTER            WY   1.50 INCH HAIL       ,
06/30/01   LARAMIE

STARK
Local storm report, Jun 30, 7:33 PM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
833 PM MDT SAT JUN 30 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    3 S BURNS                 WY   1.75 INCH HAIL
06/30/01   LARAMIE                        SEVERAL REPORTS OF
                                          FUNNEL CLOUDS

0320 PM    3 NE CARPENTER            WY   1.50 INCH HAIL       d
06/30/01   LARAMIE

0831 PM    12 NE SCOTTSBLUFF         NE   1.00 INCH HAIL
06/30/01   SCOTTS BLUFF

COX
Special weather statement, Jun 30, 7:52 PM MST, 51 minutes before
WYZ059-060-010350-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
852 PM MDT SAT JUN 30 2001

...TORNADO WATCH FOR NORTHERN CONVERSE AND NORTHERN NIOBRARA
COUNTIES DROPPED...

THE TORNADO WATCH FOR NORTHERN CONVERSE AND NORTHERN NIOBRARA
COUNTIES WAS DROPPED AT 845 PM.  THERE IS NO LONGER A THREAT OF
TORNADOES OR DAMAGING THUNDERSTORMS IN THESE AREAS THE REST OF
TONIGHT.

COX

WCJIN-WYNE-WYSE
Local storm report, Jun 30, 8:08 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
908 PM MDT SAT JUN 30 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    3 S BURNS                 WY   1.75 INCH HAIL
06/30/01   LARAMIE                        SEVERAL REPORTS OF
                                          FUNNEL CLOUDS

0320 PM    3 NE CARPENTER            WY   1.50 INCH HAIL
06/30/01   LARAMIE

0831 PM    12 NE SCOTTSBLUFF         NE   1.00 INCH HAIL
06/30/01   SCOTTS BLUFF

0850 PM    2 NE SCOTTSBLUFF          NE   1.75 INCH HAIL
06/30/01   SCOTTS BLUFF

0855 PM    5 E SCOTTSBLUFF           NE   1.75 INCH HAIL
06/30/01   SCOTTS BLUFF

COX
Local storm report, Jun 30, 8:31 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
931 PM MDT SAT JUN 30 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    3 S BURNS                 WY   1.75 INCH HAIL
06/30/01   LARAMIE                        SEVERAL REPORTS OF
                                          FUNNEL CLOUDS

0320 PM    3 NE CARPENTER            WY   1.50 INCH HAIL
06/30/01   LARAMIE

0831 PM    12 NE SCOTTSBLUFF         NE   1.00 INCH HAIL
06/30/01   SCOTTS BLUFF

0850 PM    2 NE SCOTTSBLUFF          NE   1.75 INCH HAIL
06/30/01   SCOTTS BLUFF

0855 PM    5 E SCOTTSBLUFF           NE   1.75 INCH HAIL
06/30/01   SCOTTS BLUFF

0910 PM    SCOTTSBLUFF               NE   2.00 INCH HAIL
06/30/01   SCOTTS BLUFF

COX

The radar

The Cheyenne radar (KCYS), 117 km away, was scanning. The volume nearest the first event began at 03:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
June 30, 8:43 PM MST to 8:47 PM MST
Where
Scotts Bluff County, 8 mi S of Scottsbluff
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.750, -103.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257575.